Alert archive / Connecticut / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 22, NWS Boston/Norton, MA

June 6, 2025Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 6, 2025, 6:09 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 6:09 PM EDT (22:09 UTC)
Expired
Jun 6, 2025, 7:00 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:12 PM EDTHAIL 1Westfield, MAIn Westfield quarter sized hail was reported.
Jun 6, 6:15 PM EDTTSTM WND GST 59Westfield-Barnes Ap, MAASOS station KBAF Westfield-Barnes AP.
Jun 6, 6:15 PM EDTTSTM WND GST 59Westfield-Barnes Ap, MAASOS station KBAF Westfield-Barnes AP.
Jun 6, 6:20 PM EDTTSTM WND DMGWestfield, MAIn Westfield a tree fell blocking Lockhouse Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WUUS51 KBOX 062209
SVRBOX
CTC003-013-MAC013-015-062300-
/O.NEW.KBOX.SV.W.0022.250606T2209Z-250606T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
609 PM EDT Fri Jun 6 2025

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Tolland County in northern Connecticut...
  Northwestern Hartford County in northern Connecticut...
  Southeastern Hampshire County in western Massachusetts...
  Southern Hampden County in western Massachusetts...

* Until 700 PM EDT.

* At 608 PM EDT, severe thunderstorms were located along a line
  extending from near Holyoke to near Granby to near Torrington,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor,
  Agawam, West Springfield, Simsbury, Ludlow, Bloomfield, South
  Hadley, Longmeadow, Suffield, East Longmeadow, Belchertown,
  Wilbraham, Windsor Locks, Palmer, and Somers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4197 7302 4217 7280 4231 7222 4210 7239
      4187 7270 4182 7294 4188 7295 4189 7294
      4190 7291 4197 7289
TIME...MOT...LOC 2208Z 253DEG 18KT 4219 7268 4201 7284 4185 7307 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hrencecin
1 follow-up statement
131 
WWUS51 KBOX 062253
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
653 PM EDT Fri Jun 6 2025

CTC003-013-MAC013-015-062303-
/O.EXP.KBOX.SV.W.0022.000000T0000Z-250606T2300Z/
Tolland CT-Hartford CT-Hampshire MA-Hampden MA-
653 PM EDT Fri Jun 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND...
NORTHWESTERN HARTFORD...SOUTHEASTERN HAMPSHIRE AND SOUTHERN HAMPDEN
COUNTIES WILL EXPIRE AT 700 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4197 7302 4217 7280 4231 7222 4210 7239
      4187 7270 4182 7294 4188 7295 4189 7294
      4190 7291 4197 7289
TIME...MOT...LOC 2253Z 253DEG 18KT 4225 7240 4207 7257 4191 7280 

$$

Hrencecin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:54 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 3:54 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
354 PM EDT Fri Jun 6 2025

.SYNOPSIS...
Numerous showers and thunderstorms are expected to develop this
afternoon and evening, especially north of the Connecticut and
Rhode Island borders. A few of these storms may become severe or
also result in localized flash flooding. Some showers and
perhaps a few isolated thunderstorms linger into Saturday with
lower temperatures making a return and continuing into early
next week. Dry conditions expected for most of Sunday. Another
period of unsettled conditions arrives Sunday night into Monday,
and likely continues into Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Messages...

* Numerous showers and thunderstorms develop this
  afternoon/early evening. Greatest risk north of the CT/RI/MA
  border

* Scattered severe thunderstorms possible, with the greatest
  risk across western/central and northeast MA

* Flood Watch issued for western/central and northeast MA as the
  ingredients support a localized flash flood risk

* Time of concern for severe weather is between noon and 10 PM with
  the highest risk in the 2 PM to 8 PM time frame

Not much change to the overall thinking from earlier. Latest SPC
mesoanalysis showed mixed-layer CAPE values of 1,500-2,000 J/kg,
with most-unstable CAPE of 2,000-3,000+ J/kg west of I-495 in
MA, as well as northern RI and portions of CT. These are
somewhat rare values compared to a typical severe weather day in
southern New England. That said, there is essentially no wind
shear more than 25 kt to organize or focus this potential. Thus,
looking at a probably round of pulse convection. The impact
being a more isolated severe weather threat heading into this
evening. If you are outdoors, in these areas, keep an eye on the
sky and be prepared to move indoors.

Mid level lapse rates were more favorable earlier this morning,
and are expected to weaken into this evening. Expecting
convection to weaken rapidly around and just after sunset.

Latest analysis had the axis of greatest precipitable water
pretty much north of Route 2 in MA into northern New England.
This will be the most favored area for localized downpours, but
downpours are still possible farther south in MA. The Flood
Watch will continue as currently posted.

Once the convection finally wanes, we should be left with an
abundance of clouds, muggy conditions and above normal low
temperatures.

There remains uncertainty on the precise timing of even more
showers late tonight into Saturday. Southern New England will be
between a cold front to our west and a low pressure moving
near the 40N/70W benchmark Saturday. Kept a chance of showers
in the forecast, but have low confidence in the timing of these
showers. As humid as it is, could really develop at any time.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Key Messages...

* Additional showers and isolated thunderstorms are expected
  Saturday, but not severe weather

Our region will still need to contend with an approaching cold
front and the coastal low pressure. A continued risk for showers
and perhaps a few thundertorms, especially from late morning
into the afternoon hours. Drying our Saturday night behind this
cold front. Near to slightly above normal temperatures continue.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Key Messages:

* Dry most of Sunday

* Another period of unsettled weather is possible Sunday night
  into early Wednesday, especially Tuesday into Tuesday Night.

* Drier weather more likely for a time late next week ahead of
  an appraching front Friday.

High pressure over eastern Canada should lead to a period drier
weather Sunday. This high pressure does not stick around long,
permitting a warm front and low pressure to approach Sunday
night into Monday. There should be at least a modest risk for
showers until a cold front followed by a larger high pressure
over the lower Ohio River really dries things out across
southern New England later next week.

More typical summer temperatures and not overly humid for this
portion of the forecast.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...Moderate confidence.

The bulk of the SHRA and TSRA will wind down later this evening
as the shortwave departs. However, enough low moisture is
present to allow cigs/vsbys to drop into the MVFR-IFR categories
tonight across much of the region. Light S winds.

Saturday...Moderate confidence.

The cold front will approach the region from the west. This
will bring another round of SHRA and isolated TSRA to the
region. MVFR conditions will dominate, but some improvement to
VFR levels may occur later in the day across the interior. Light
SW winds will begin to shift to the NW behind the cold front by
late in the day.

Saturday Night...Moderate confidence.

Improvement to VFR from west to east.

BOS TAF...Moderate confidence in TAF. Greatest risk for TSRA to
the west of the terminal. TSRA should diminish around and after
sunset towards 07/00Z.

BDL TAF...Moderate confidence in TAF. The main risk for showers
and thunderstorms in the vicinity of the terminal will be in
through 07/00z.

Outlook /Sunday through Wednesday/...

Sunday: VFR. Slight chance SHRA.

Sunday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, slight chance TSRA.

Monday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

Monday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA.

Tuesday: MVFR/IFR conditions possible. Chance SHRA, slight
chance TSRA.

Tuesday Night: MVFR/IFR conditions possible. Breezy. SHRA
likely.

Wednesday: Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Saturday Night...High confidence.

The gradient will remain weak enough to keep winds/seas below Small
Craft Advisory thresholds into Saturday. There is a risk for
some rough seas across the outer coastal waters late Saturday
into Saturday night, but did not have enough confidence to issue
an advisory just yet.

Areas of fog developing tonight, so visibility may be reduced ti
1 NM or less, especially across the southern waters.

A wave of low pressure will track near the Benchmark Saturday,
while a cold front approaches the waters from the west. Some
showers and perhaps an isolated thunderstorm may accompany this
front.

Outlook /Sunday through Wednesday/...

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.

Monday: Winds less than 25 kt. Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely.

Wednesday: Winds less than 25 kt. Local rough seas. Chance of
rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Flood Watch until midnight EDT tonight for MAZ002>006-008>012-
     026.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Belk
AVIATION...Belk
MARINE...Belk

In the hours before

Local storm report, Jun 6, 5:12 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
512 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     Rutland                 42.36N 71.95W
06/06/2025                   Worcester          MA   Law Enforcement

            In Rutland, a tree fell blocking half of
            East Center Road. Report relayed via amateur
            radio.

0504 PM     Hail             Huntington              42.23N 72.88W
06/06/2025  M1.00 Inch       Hampshire          MA   Law Enforcement

            In Huntington the Police Chief reported
            quarter sized hail. Report relayed via
            amateur radio.

&&
Local storm report, Jun 6, 5:24 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
524 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     Leyden                  42.70N 72.62W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            In Leyden, mutiple trees and wires fell onto
            George Lamb Road. Report relayed via amateur
            radio.

0450 PM     Tstm Wnd Dmg     Whately                 42.45N 72.62W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            In Whately a tree fell and was blocking
            Conway Road. Report relayed via amateur
            radio.

&&
Local storm report, Jun 6, 5:41 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
541 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             Northampton             42.33N 72.68W
06/06/2025  M1.00 Inch       Hampshire          MA   Trained Spotter

            In Northampton there was quarter sized hail
            in the Florence section of town. Report
            relayed via amateur radio.

0450 PM     Tstm Wnd Dmg     Deerfield               42.55N 72.60W
06/06/2025                   Franklin           MA   Law Enforcement

            In South Deerfield. trees came down on wires
            near River Road. Report relayed via amateur
            radio.

&&
Local storm report, Jun 6, 5:53 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
553 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Flash Flood      Montague                42.53N 72.53W
06/06/2025                   Franklin           MA   Law Enforcement

            In Montague, a tree was down in the area of
            Sunderland Road. Report relayed via amateur
            radio.

0520 PM     Flash Flood      Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Law Enforcement

            In Northhampton, trees and wires were down
            on Spring Street.

0530 PM     Flash Flood      Charlemont              42.63N 72.88W
06/06/2025                   Franklin           MA   Law Enforcement

            In Charlemont, flash flooding washed out a
            secion of route 2. Report relayed via
            amateur radio.

0548 PM     Flash Flood      Colrain                 42.67N 72.68W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            In Colrain, a tree fell and was blocking
            Coombs Hill Road. Report relayed via amateur
            radio.

&&
Local storm report, Jun 6, 5:57 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
557 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Tstm Wnd Dmg     Colrain                 42.67N 72.68W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            Corrects previous flash flood report from
            Colrain. In Colrain, a tree fell and was
            blocking Coombs Hill Road. Report relayed
            via amateur radio.

&&
Local storm report, Jun 6, 5:58 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
558 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Tstm Wnd Dmg     Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Law Enforcement

            Corrects previous flash flood report from
            Northampton. In Northhampton, trees and
            wires were down on Spring Street.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:14 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region22 min
Jun 6, 2:24 AM EDTFlood WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester19 hr
Jun 6, 6:52 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester53 min
Jun 6, 3:24 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester51 min
Jun 6, 3:25 PM EDTFlash Flood WarningBOXFranklin, Hampshire3 hr
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester52 min
Jun 6, 4:16 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire44 min
Jun 6, 4:52 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire53 min
Jun 6, 5:05 PM EDTFlash Flood WarningBOXFranklin, Hampshire, Worcester114 min
Jun 6, 5:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester40 min
Jun 6, 5:32 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex13 min
Jun 6, 5:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester46 min
Jun 6, 6:31 PM EDTFlash Flood WarningBOXHampden, Hampshire83 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2025Severe Thunderstorm Warnings in Massachusetts, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.